It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board

  • Effexor withdrawals or Wellbutrin side effects?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-16-2003, 05:36 AM   #1
    wobbly
    Veteran
     
    wobbly's Avatar
     
    Join Date: Nov 2001
    Location: Mount Joy, PA USA
    Posts: 318
    wobbly HB User
    Effexor withdrawals or Wellbutrin side effects?

    Hi everyone,
    I am in the process of switching from Effexor to Wellbutrin. Here is the situation. I took my final dose of Effexor 4 days ago and have been on 150 mg of Wellbutrin XL for 2-1/2 weeks. Ever since I quit the Effexor I have been noticing the following:
    -Electric zaps both in my brain and body
    -Terrible night sweats. I wake from a deep sleep in a freezing cold drenching sweat, have to change pajamas and sleep on the couch 'cuz my sheets are soaked.
    -Anxiety on waking up, severe enough that I have to take an Ativan. I usually only need them 2 times a week and my anxiety was actually decreasing, but now it's increasing.

    So is this all from going off the Effexor, or could the Wellbutrin be causing it? Is it a passing phase or something I should be really alarmed about? The thing is, Wellbutrin really does seem to be getting my depression under control. I would really hate it if I then had to stop taking it because it was wrecking the rest of my life.

    I am also on Lamictal 200 mg, Remeron 30 mg, Zyprexa 10 mg.

    If anybody can shed some light on this I'd really appreciate it.

    Thanks,
    wobbly

     
    Sponsors Lightbulb
       
    Old 11-16-2003, 07:48 AM   #2
    Janik
    Senior Veteran
     
    Janik's Avatar
     
    Join Date: Mar 2003
    Posts: 1,019
    Janik HB User
    I got similar symptoms when I quit Zoloft. Not the same as Effexor but close, as both deal with serotonin.

    Later on I was put on Wellbutrin. It was very good with depression, but so-so with anxiety.

     
    Old 11-17-2003, 06:52 AM   #3
    jgurl1976
    Senior Member
     
    jgurl1976's Avatar
     
    Join Date: Aug 2003
    Location: Hickory North Carolina
    Posts: 102
    jgurl1976 HB User
    I went from effexor to welbutrin. Coming off effexor was hell but I was given xanax to help. When I started taking welbutrin I had those side effects. I didnt sleep for 4 days. They did finally go away. I am still on welbutrin today.
    __________________
    Live life to it's fullest today, you are never guaranteed tomorrow!

    Jen

     
    Old 11-17-2003, 07:28 AM   #4
    Steve_the_elf
    Junior Member
     
    Steve_the_elf's Avatar
     
    Join Date: Jul 2003
    Location: Fairmont, West Virginia
    Posts: 47
    Steve_the_elf HB User
    I wouldn't count on those symptoms ever going away. I'm very sour on Wellbutrin. I had terrible sweats and panic attacks that occured one right on the heels of the other. After about a month the panic attacks lessened to about four times a week, but the sweating never went away. I waited a
    (un)reasonable four months and then demanded I get of it.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    EFFEXOR WITHDRAWALS were TERRIBLE...should I take Wellbutrin? KIZMET Mental Health 2 09-04-2006 06:30 PM
    Any Positive Effexor Experiences? rombobinee Depression 1 10-22-2005 01:39 PM
    New here, Effexor side effects hatesmellyfeet Depression 1 09-14-2005 04:38 PM
    Effexor Withdrawal Tips - Do's and Don'ts Sandalla Depression 725 07-09-2005 10:18 AM
    Help! How do I know if it's Effexor withdrawal or Wellbutrin side effects? DKScully Depression 11 01-12-2005 10:36 PM
    Effexor withdrawal?? Wellbutrin side effect?? ZFREEIN2003 Drug Interactions / Side Effects 1 12-24-2004 10:26 PM
    Wellbutrin with Effexor for sexual side effects 2Beach Depression 10 02-13-2004 08:37 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:09 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!